Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 32, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 17, 2010, 3:15 AM CST for 8 counties in Kansas. It took effect at Nov 17, 2010, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2010, 3:15 AM CST (09:15 UTC)
- In effect from
- Nov 17, 2010, 10:00 AM CST
- Expired
- Nov 17, 2010, 2:05 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WWUS73 KICT 170915 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 AM CST WED NOV 17 2010 ...STRONG NORTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .GUSTY NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP BEHIND A STRONG SOUTHWARD MOVING COLD FRONT TODAY ACROSS CENTRAL KANSAS...AND PORTIONS OF SOUTH CENTRAL KANSAS. KSZ032-033-047-048-050-067-082-091-171715- /O.NEW.KICT.WI.Y.0032.101117T1600Z-101117T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 315 AM CST WED NOV 17 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING...OF THE STRONGER WINDS WILL SPREAD FROM CENTRAL KANSAS LATE THIS MORNING INTO PORTIONS OF SOUTH CENTRAL KANSAS BY THE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED. * IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
2 follow-up statements
303 WWUS73 KICT 171730 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1130 AM CST WED NOV 17 2010 ...STRONG NORTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .GUSTY NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL DEVELOP BEHIND A STRONG SOUTHWARD MOVING COLD FRONT TODAY ACROSS CENTRAL KANSAS...AND PORTIONS OF SOUTH CENTRAL KANSAS. KSZ032-033-047-048-050-067-082-091-172200- /O.CON.KICT.WI.Y.0032.000000T0000Z-101117T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1130 AM CST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * TIMING...OF THE STRONGER WINDS WILL SPREAD FROM CENTRAL KANSAS INTO PORTIONS OF SOUTH CENTRAL KANSAS BY THE AFTERNOON HOURS. * WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED. * IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS
853 WWUS73 KICT 172005 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 205 PM CST WED NOV 17 2010 KSZ032-033-047-048-050-067-082-091-172115- /O.CAN.KICT.WI.Y.0032.000000T0000Z-101117T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 205 PM CST WED NOV 17 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...BUT WILL REMAIN GUSTY IN THE 15 TO 25 MPH RANGE FOR THE REMAINDER OF THE AFTERNOON HOURS. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 17, 12:00 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 17, 12:00 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1200 AM CST WED NOV 17 2010 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ALL 5 TERMINALS TO REMAIN IN VFR STATUS TIL ~17/14Z AT WHICH TIME CIGS & VSBYS WILL BEGIN TO DETERIORATE CONSIDERABLY OVER KRSL AS AN INTENSE SFC CYCLONE MOVES SE FROM SW KS TO CNTRL OK. THIS FEATURE WILL ASSUME A MORE ELY DIRECTION AS IT CROSSES ERN OK WED AFTERNOON & AS IT DOES SO MVFR CIGS & AREAS OF RAIN WILL SPREAD LIKEWISE SPREAD SE ACROSS THE REST OF KS WED AFTERNOON. THE POTENTIAL FOR IFR CIGS (~800FT) SPREADING ACROSS CNTRL KS ARE INCREASING. IN FACT...CONFIDENCE IS HIGH ENOUGH TO PLACE KRSL & KSLN AN IFR CIG STATUS FOR ~3HRS WED AFTERNOON WITH KRSL EXPERIENCING SUCH CIGS EARLY IN AFTERNOON & KSLN MID-LATE AFTERNOON. IT IS LIKELY THAT VSBYS WILL FLIRT WITH IFR STATUS AT BOTH TERMINALS DURING THESE PERIODS. IN ADDITION...WINDS WILL BACK TO A NLY DIRECTION & INCREASE GREATLY OVER CNTRL & SC KS WHERE 20-25KT SUSTAINED SPEEDS & 30-35 KT GUSTS ARE LIKELY BY LATE MORNING. THE SYSTEM IS MOVING FAIRLY RAPIDLY. AS SUCH KRSL MAY REALIZE VFR CIGS EARLY WED EVENING WITH WINDS DIMINISHING RAPIDLY WED EVENING. && .PREV DISCUSSION... /ISSUED 908 PM CST TUE NOV 16 2010/ UPDATE... UPDATED CURRENT FORECAST TO BETTER RESEMBLE CURRENT TRENDS. I HAVE INCREASED THE CLOUD COVERAGE AND DROPPED THE MENTION OF PRECIPITATION PRIOR TO MIDNIGHT IN NORTH CENTRAL KANSAS. PREV DISCUSSION... /ISSUED 650 PM CST TUE NOV 16 2010/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ALL 5 TERMINALS TO REMAIN IN VFR STATUS TIL ~17/12Z AT WHICH TIME MVFR CIGS ~2,500FT ARE LIKELY OVER KRSL AS AN INTENSE SFC CYCLONE MOVES SE FROM SW KS TO CNTRL OK. THIS FEATURE WILL ASSUME A MORE ELY DIRECTION AS IT CROSSES ERN OK WED AFTERNOON & AS IT DOES SO MVFR CIGS & AREAS OF RAIN WILL SPREAD LIKEWISE SPREAD SE ACROSS KS WED AFTERNOON. BY 18Z MVFR VSBYS (4-5SM) WILL BE COMMON ACROSS THE REGION. THE SYSTEM IS MOVING FAIRLY RAPIDLY. AS SUCH KRSL & KSLN WILL LIKELY REALIZE VFR CIGS & VSBYS ~17/21Z-17/22Z WITH CIGS LIFTING TO ~4,000FT. BY 17/15Z SUSTAINED NLY WINDS OF 20-25KTS ARE LIKELY ACROSS CNTRL & SC KS WITH SIMILAR VELOCITIES REACHING KCNU BY 17/18Z. PREV DISCUSSION... /ISSUED 244 PM CST TUE NOV 16 2010/ DISCUSSION... MAIN FORECAST CHALLENGES: TEMPERATURE...WIND...PRECIPITATION IMPACTS FROM STRONG CLIPPER SYSTEM MOVING THROUGH THE AREA WEDNESDAY...THEN TEMPERATURES IN THE EXTENDED. TONIGHT: AN UPPER LEVEL DISTURBANCE IS MOVING TOWARDS THE REGION TONIGHT. SOUTHERLY FLOW WILL RETURN BRIEFLY AS THE SURFACE LOW DEEPENS ACROSS WESTERN KANSAS AND QUICKLY MOVES SOUTHEAST ALONG THE KANSAS/OKLAHOMA BORDER. ENOUGH LIFT AND MOISTURE WILL BE PRESENT FOR THIS SYSTEM TO BRING SHOWERS TO THE AREA. A BRIEF SCATTERED SHOWER MAY DEVELOP BEFORE MIDNIGHT OVER CENTRAL KANSAS...BUT CHANCES INCREASE GREATLY AFTER MIDNIGHT. THE FRONT WILL BE ENTERING THE FORECAST AREA AROUND 12Z WEDNESDAY WITH THE COLDEST AIR AND HIGHEST WIND SPEEDS BEHIND IT. BILLINGS WEDNESDAY-FRIDAY: THE GFS AND NAM-WRF CONTINUE TO TREND FURTHER SOUTH WITH THE CLIPPER SYSTEM AS IT MOVES SOUTHEASTWARD ACROSS KANSAS/OKLAHOMA WEDNESDAY. THIS WILL RESULT IN MORE MOISTURE/LIFT GETTING PULLED FURTHER SOUTHWARD INTO OUR FORECAST AREA...ALONG WITH COLDER AIR. THE MAIN ADJUSTMENT MADE TO THE GRIDS WAS TO INCREASE PRECIPITATION CHANCES AREA WIDE. THINK MOST OF THE AREA WILL STAY ALL RAIN...HOWEVER OUR NORTHWESTERN-MOST COUNTIES MAY SEE A RAIN/SNOW MIX AT TIMES WITH CLOUD ICE PRESENT IN THE SOUNDING PROFILES. THIS WILL BE OFFSET BY A WARM NEAR SURFACE LAYER. STRONG PRESSURE RISES/MOMENTUM TRANSFER BEHIND THE COLD FRONT WILL LEAD TO WINDY CONDITIONS WEDNESDAY ACROSS CENTRAL/S-CNTRL KS...AND THE AREA ALONG/WEST OF HIGHWAY 14 COULD FLIRT WITH ADVISORY CRITERIA IN THE MORNING/EARLY PM. SURFACE RIDGING WILL BUILD IN WEDNESDAY NIGHT INTO THURSDAY WITH COOLER THAN NORMAL TEMPERATURES. A STRONG SHORTWAVE TROF MOVING ACROSS THE NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY THURSDAY NIGHT INTO FRIDAY...WILL ALLOW A SHALLOW SURGE OF COLD AIR TO MOVE INTO CENTRAL KS FRIDAY INTO FRIDAY NIGHT. SOUTH OF THE FRONT...HIGHS LOOK TO BE ABOVE NORMAL FRIDAY. SATURDAY-TUESDAY: THE GFS AND ECMWF CONTINUE TO CARVE OUT A POSITIVELY-TILTED UPPER TROF FROM CENTRAL CANADA ACROSS THE WESTERN CONUS DURING THE PERIOD. THERE ARE DIFFERENCES BETWEEN THE GFS AND ECMWF WITH RESPECT TO TIMING OF INDIVIDUAL SHORTWAVES WITHIN THIS LARGE UPPER TROF...AND THEREFORE THE FRONTAL POSITIONING ACROSS THE CENTRAL PLAINS. ALSO...THE GFS ENSEMBLE MEMBERS SHOW SOME DIFFERENCES IN THE EVOLUTION OF THE LONGWAVE TROF. THE ABOVE LEADS TO LOW CONFIDENCE IN MAINLY TEMPERATURES DURING THE PERIOD. AGAIN UTILIZED A CONSENSUS OF THE MEDIUM RANGE GUIDANCE FOR TEMPERATURES. THIS WILL HAVE CENTRAL KS A LITTLE COOLER ON SATURDAY...WITH MUCH OF THE SOUTH WARMER THAN NORMAL. MUCH OF THE AREA WILL HAVE WARMER THAN NORMAL TEMPERATURES SUNDAY-MONDAY...BEFORE A COOLDOWN ON TUESDAY. THERE WILL LIKELY BE FLUCTUATIONS IN OUR TEMPERATURE FORECAST BETWEEN NOW AND EARLY NEXT WEEK AS A RESULT OF THE MODEL DISCREPANCIES AND HIGH UNCERTAINTY. PRECIPITATION CHANCES LOOK VERY SLIM SUNDAY-TUESDAY AND CONFINED TO SOUTHEASTERN KS WHERE THE BETTER LOW-LEVEL MOISTURE IS DEPICTED. JMC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED THROUGHOUT MUCH OF THE FORECAST. MAIN FORECAST CONCERN IS TIMING OF PRECIPITATION AND LOW CIGS WEDNESDAY AFTERNOON. GUIDANCE CONTINUES TO SHOW THAT AN UPPER LEVEL DISTURBANCE WILL DIG DEEPER INTO THE CENTRAL PLAINS...WHICH WILL INCREASE PRECIPITATION CHANCES. THROUGH 00Z...SKIES WILL REMAIN CLEAR AND WINDS WILL SLOWLY SWITCH TO THE SOUTHWEST. AFTER 00Z MID-LEVEL CLOUDS WILL MOVE INTO THE REGION FROM NORTHWEST TO SOUTHEAST. A SURFACE LOW WILL MOVE FROM WESTERN KANSAS SOUTHEAST INTO NORTHERN OKLAHOMA...CAUSING WINDS TO SWITCH FROM THE SOUTH TO THE NORTH AS A FRONT MOVES THROUGH. THE FRONT WILL MOVE THROUGH KRSL/KSLN/KICT/HUT AROUND 12Z WITH PRECIPITATION CHANCES INCREASING FROM NORTH TO SOUTH. HAVE BROUGHT IFR CONDITIONS TO KRSL TOWARDS THE END OF THE PERIOD WITH PRECIPITATION AND COLD AIR ADVECTION. WITH UNCERTAINTIES IN TIMING OF THE PRECIPITATION...AND IT BEING AT THE END OF THE PERIOD...HAVE ONLY INCLUDED VCSH AT KICT AND KHUT AT THIS TIME. WHILE CONFIDENCE IS NOT HIGH...THERE COULD BE A RAIN/SNOW MIX IN EXTREME NORTHERN AREAS...NAMELY KRSL. HOWEVER...WITH THE LACK OF CONFIDENCE HAVE KEPT IT OUT OF THE FORECAST AT THIS TIME. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 47 26 51 / 10 60 10 0 HUTCHINSON 38 46 27 50 / 20 60 0 0 NEWTON 39 46 26 49 / 20 70 10 0 ELDORADO 39 48 27 50 / 10 70 10 0 WINFIELD-KWLD 41 51 27 51 / 10 50 10 0 RUSSELL 38 44 23 53 / 40 70 0 0 GREAT BEND 37 45 23 53 / 30 70 0 0 SALINA 39 45 25 50 / 40 70 10 0 MCPHERSON 37 46 26 50 / 30 70 10 0 COFFEYVILLE 41 54 29 49 / 10 50 10 0 CHANUTE 40 52 27 48 / 10 70 10 0 IOLA 40 52 27 48 / 10 70 10 0 PARSONS-KPPF 41 54 28 48 / 10 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 16, 3:12 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 312 PM CST TUE NOV 16 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 312 PM CST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LIGHT SNOW AND RAIN MIX IS LIKELY ACROSS PART OF CENTRAL KANSAS WEDNESDAY...GENERALLY NORTHWEST OF AN ELLINWOOD TO ELLSWORTH LINE. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON ACROSS CENTRAL KANSAS...ALONG AND WEST OF HIGHWAY 14. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH THURSDAY AFTERNOON ACROSS RUSSELL AND BARTON COUNTIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.